How do you find a specialist or Natureapath

Hi, I have bitten the bullet and changed doctors yesterday , the phone call I had with my doctor who I have been with for at least 30yrs yesterday said he doesn't know much about thyroid problems and yet again offerd to put me on anti depressants !! That's the last thing I want and told him so. Then asked about a problem I have with my hand that has got worse over the past 2 years , after doing yet more research it seems to be ' cubitol tunnel syndrome ' which one of the main things is your little finger sticks out which I have as well, he then said he had never heard of it , so my question is what is a GP for exactly if they don't now about anything apart from doling out blood test forms and anti depresants ? And I feel so ill , am on 25 Levo because the 50 s made me feel so ill with terrible racing heart which I am still getting a bit but no where as bad as before but just walking upstairs wears me out , I am not living at all and so fed up would like to see a naturopath or a specialist if this new doctors can't help , any one point me in the right direction please 😢

7 Replies
oldestnewest

Bababoo53,

If you are only taking 25mcg Levothyroxine instead of 50mcg you will be undermedicated and that will cause fatigue and other symptoms. Can you not take 2 x 25mcg?

Email louise.roberts@thyroiduk.org for a list of member recommended endocrinologists and naturopaths or functional doctors.

1 like
Reply

Hi Clutter, thank you I will email her. And when I was on 50 Levo I was terrible, but had also read afterwards that different makes can affect you so my pharmacist got me another make as I read that Tevo that I was taking had quite a few complaints and people had felt better on a different one, but now I really am feeling terrible as the doctor said to start of small this time , hence the 25 Levo 🙁

Reply

Bababoo53,

When you've been on this new 25mcg dose for 6-8 weeks ask for a thyroid test to check levels and if TSH is >1.0 ask for a dose increase to 50mcg.

Reply

My last test showed my TSh level at 14.6 , my free thyroxin at 10.2 and my free T3 was 3.23, but I don't understand the next bit , the Thyroglobulin antibodiy at 576.000 and Thyroid peroxidase antibodies at 148 and the dreaded brain fog isn't helping, the more I read the more I'm getting confused. But thank you for your advice , it's really appreciated.

Reply

Bababoo53,

If those results were based on you taking 25mcg you were very undermedicated and it's unlikely 50mcg will be enough and you may need a further dose increase in a few weeks. You will be optimally dosed when TSH is around 1.0 with FT4 in the upper range and FT3 half way through range.

Thyroid peroxidase and thyroglobulin antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Levothyroxine treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

chriskresser.com/the-gluten...

thyroiduk.org.uk/tuk/about_...

Reply

Thank you , I have been on a gluten free diet for about a year, I will see what the new doctor says, but not holding out a lot of hope but you never know, but the 50 Levo was terrible for the palpitations,really scared me ? And as soon as I stooped taking them after about 4/5 days that all stoped so I really don't know what to do .

Reply

Bababoo53,

It could have been the 50mcg make you were taking which caused the palpitations. Tricky thing is that being undermedicated can also cause palpitations. If you are okay on 1 x 25mcg you could try 2 x 25mcg to see whether you are better on this make.

Reply

You may also like...